MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. EMAG®

BIOMÉRIEUX ITALIA S.P.A. EMAG®
Model Number 418591
Medical Device Problem Code Failure to Transmit Record (1521)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product description *********************** the emag® system is an in vitro diagnostic medical device intended for the automated isolation (purification and concentration) of total nucleic acids (rna/dna) from biological specimens, with liquid and homogeneous properties (as part of their natural characteristics or after pre-treatment).For in vitro diagnostic applications, the emag® system is intended to be used in clinical laboratories only.The emag® system has been validated with biomérieux reagents and applications.Biomérieux is not responsible for the validation of third-party applications and/or third-party commercial kits.The emag® system is intended for use by laboratory health professionals only.Issue description ******************** on 04-jun-2025, a customer in the united states notified biomérieux of an instrument error (error code 20160) leading to a delay in patient results when using emag® system reference (b)(4) serial number (b)(6).The customer reported issues with error 20160: communication failure between heater board and process lane board and 20146: dispense pump micros step driver comm failure on their emag system.Field service engineer (fse) was on site previously for a similar issue in may 2025 and the instrument worked for about a week without issue, but then started happening again.The extraction had to be repeated from 04-jun-2025.All samples impacted were able to be re-tested.The number of impacted samples or impacted patients was not specified.At the time of this assessment, there was no indication of patient harm or incorrect treatment.The customer stated a delay >24 hours due to the issue.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was initiated following a notification from a customer in the united states who obtained a communication error, no.20160 when using emag® system reference (b)(4) serial number (b)(6), leading to a delay in patient results.1.Immediate actions performed.The field service engineer (fse) went on site and verified that the error no.20160 was not related to any hardware problem but likely to be a consequence of a random and isolated communication error with the process lane board; in fact, performing the oq run the instrument was fully operative.2.Investigation results.The instrument behavior related to the communication error no.20160 can be ascribed to the following two reasons: process lane board firmware bug in the communication protocol: regarding this point, a fix is currently being developed and will be released in the upcoming updates.Dirty cable / board connections: it has already been demonstrated that such issue could be caused by crystalized or dirty connections of electronic boards.This is usually related to the fact that the reagent's mist generated during the instrument operation can settle around the heater board connections hindering the communication frequency.A visual check of crystallization is performed during the preventive maintenance.Additionally, the upcoming update will also include an improvement which reduces the temperature reading frequency during the protocol when the heater board is not in use, therefore, reducing the statistical occurrence of the communication error.In conclusion, the root cause of the error no.20160 is already identified, and as part of continuous improvement, a firmware improvement is ongoing to reduce the occurrence of the communication error.

Brand Name
EMAG®
Common Device Name
EMAG®
Manufacturer (Section G)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
matt floretta
595 anglum road
hazelwood, MO 63042
MDR Report Key22197263
Report Number9615037-2025-00026
Device Sequence Number15593993
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number418591
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown